Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Is Anyone Just Taking Topamax?

Is Anyone Just Taking Topamax?

Hi everyone,.
Went to my Neuro yesterday. I will be stopping Vimpat 100mg BID and starting maybe Topamax.

Vimpat isn't controlling my seizures. I started it a few weeks ago and I already gained 10lbs and loosing my hair like crazy. Which sucks because I just lost my baby weight from pregnancy and started growing my hair back from breastfeeding

Anyway, what are your experiences with Topamaz? Going to be on 50mg BID

A MyEpilepsyTeam Member said:

Topomax works well for me. I take it with Lamictal. It helps with my seizures and migraines. But it does cause weight loss and drowsiness.

posted almost 4 years ago
A MyEpilepsyTeam Member said:

Don’t take Topamax. Vimpat was bad enough & too much for my mind to handle. The side effects I had on Topamax was loss of appetite, lost weight, confused all the time, couldn’t think straight, irritated, angry, violent, mean, took me at least 1 min to answer a simple question like my name, acted doped up all the time, tired, lazy, slurred speech, negative about everything, made me lose 15 lbs. in a quick amount of time, couldn’t remember some thing & if I did it took me too long to remember it, memory problems, never hungry, ruined my relationship w/ my husband almost almost got a divorce, placed me in the hospital, And they went crazy. Topamax is a stimulant so it’s for losing weight not mind. Unfortunately I lost both & more. I’ve never been the same since I stopped & I was on it 3 1/2 yrs the 2nd time. Vimpat wasn’t any better I got off that right away too. Whatever you do don’t go on Topamax a lot of people may say the benefit & does great things but if you haven’t adjusted ur meds for a while it will change you & your personality completely. Trust me. Also, how ru w/meds? Does your body responds well w/taking meds by not having seizures or do u still have alot of seizures & possibly grand mal seizures??
*Read up about Topamax before listening to ur dr. Don’t believe ever dr bc everyone responds differently to meds. But it’s not worth taking the med and trying it out and then finding out it was a big mistake. Once u go forward u can’t go back.

posted about 1 year ago
A MyEpilepsyTeam Member said:

I've been on and off of it a couple of times. The first time it worked great for a while. I didn't have many side effects other than decreased appetite (I was overweight and still am, so that was actually a great thing for me). It seemed to stop working as well though. Later I tried it as an add on with Keppra. About 10 years after the first time trying it. I think it helped some but it caused blurry vision that time around. Otherwise, I say it is a great med. I helped my seizures and my migraines a lot. If it had not caused the vision troubles I would probably still be on it!

posted almost 4 years ago
A MyEpilepsyTeam Member said:

i had it but it had no effect of curing my seizures so i went off of um. i had a lot thet did nothing to cure my seizures.

posted almost 4 years ago
A MyEpilepsyTeam Member said:

Hey! I was prescribed topamax one time and it make me feel super flushed, so I was immediately taken off of it. My grandma is on it and loves it, but this is the experience I had. Let me know how it goes!

posted almost 4 years ago
Already a Member? Log in